Simple singularities of space curves

C. G. Gibson, Catherine Hobbs

Research output: Contribution to journalArticlepeer-review

31 Citations (Scopus)

Abstract

The genesis of this paper lies in theoretical questions in kinematics where a central role is played by naturally occurring families of rigid motions of 3-space. The resulting trajectories are parametrized families of space curves, and it is important to understand the generic singularities they can exhibit. For practical purposes one seeks to classify germs of space curves of fairly small A_e-codimension. It is however little harder to list the A-simple germs, which includes all germs of A_e-codimension ≤11: that then is the principal objective of this paper.
Original languageEnglish
Pages (from-to)297-310
Number of pages14
JournalMathematical Proceedings of the Cambridge Philosophical Society
Volume113
Issue number2
DOIs
Publication statusPublished - Mar 1993
Externally publishedYes

Fingerprint

Dive into the research topics of 'Simple singularities of space curves'. Together they form a unique fingerprint.

Cite this